Amiodarone Premixed Injection
If you have a certain type of irregular heart rhythm, your healthcare provider may prescribe amiodarone premixed injection to help regulate your heartbeat. This drug is specifically used for people who have ventricular arrhythmias that have not adequately responded to other medications. Possible side effects include nausea and fever, among others. This medicine is available as an injection and is administered by a healthcare provider.
Amiodarone premixed injection (Nexterone®) is a prescription injectable medication approved to treat life-threatening irregular heartbeats known as ventricular arrhythmias. It belongs to a class of medications called antiarrhythmics.
The active ingredient in the medication, amiodarone, is available in tablet form as well (Cordarone®, Pacerone®). Like the tablets, amiodarone premixed injections are reserved for cases when other antiarrhythmics have not adequately controlled the arrhythmia. These injections may also be used in people who are unable to take amiodarone by mouth.
In addition, there is an injectable form of amiodarone that requires mixing prior to use. Amiodarone premixed injection differs from regular injectable amiodarone in that it does not need to be mixed.
(Click Amiodarone Premixed Injection Dosage for more information on this topic, including possible off-label uses.)
Are There Side Effects?
Just like any medicine, amiodarone premixed injection can cause side effects. However, not everyone who uses the medication will have problems. In fact, many people tolerate it quite well.
If side effects do occur, in many cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider. Serious side effects are less common.
Common amiodarone premixed injection side effects include but are not limited to:
- Low blood pressure (hypotension)
- A slow heart rate (bradycardia)
(Click Amiodarone Premixed Injection Side Effects to learn more, including potentially serious side effects you should report immediately to your healthcare provider.)